Alert archive / Georgia / Flash Flood Warnings in 2025

Flash Flood Warning 33, NWS Tallahassee, FL

August 21, 2025Colquitt County, Mitchell County, Thomas County, Georgia

NWS Tallahassee, FL issued this flash flood warning at Aug 21, 2025, 8:01 PM EDT for Colquitt County, Mitchell County, Thomas County, Georgia. It was in force for 89 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 21, 2025, 8:01 PM EDT (00:01 UTC)
Expired
Aug 21, 2025, 9:30 PM EDT
In force
89 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon
Flood severity
None

Counties Colquitt County, GA, Mitchell County, GA, Thomas County, GA

The radar

The Tallahassee radar (KTLH), 84 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 0.0 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2025-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 391 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2025-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
391 J/kg
Mixed-layer CIN
-107 J/kg
Mixed-layer LCL
1107 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

656 
WGUS52 KTAE 220001
FFWTAE
GAC071-205-275-220300-
/O.NEW.KTAE.FF.W.0033.250822T0001Z-250822T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
801 PM EDT Thu Aug 21 2025

The National Weather Service in Tallahassee has issued a

* Flash Flood Warning for...
  Western Colquitt County in south central Georgia...
  Northern Thomas County in south central Georgia...
  Southeastern Mitchell County in southwestern Georgia...

* Until 1100 PM EDT.

* At 801 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1.5 and 3 inches of 
  rain have fallen. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Moultrie, Doerun, Ochlocknee, Pavo, Coolidge, Riverside, Schley, 
  Funston, Barwick, Sale City, Center Hill, Bay, Chastain, Murphy, 
  Hartsfield, Moultrie Municipal A/P, Hinsonton, Laney, Cotton and 
  Poplar Arbor Church.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Please report observed flooding to local emergency services or law 
enforcement and request they pass this information to the National 
Weather Service when you can do so safely.

&&

LAT...LON 3133 8409 3133 8376 3132 8376 3132 8374
      3090 8374 3091 8408 3092 8408 3094 8410
      3096 8411 3097 8412 3098 8412 3108 8412

FLASH FLOOD...RADAR INDICATED

$$

IG3
1 follow-up statement
219 
WGUS72 KTAE 220130
FFSTAE

Flash Flood Statement
National Weather Service Tallahassee FL
930 PM EDT Thu Aug 21 2025

GAC071-205-275-220140-
/O.CAN.KTAE.FF.W.0033.000000T0000Z-250822T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Colquitt GA-Mitchell GA-Thomas GA-
930 PM EDT Thu Aug 21 2025

...FLASH FLOOD WARNING IS CANCELLED FOR WESTERN COLQUITT, NORTHERN 
THOMAS AND SOUTHEASTERN MITCHELL COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 3133 8409 3133 8376 3132 8376 3132 8374
      3090 8374 3091 8408 3092 8408 3094 8410
      3096 8411 3097 8412 3098 8412 3108 8412

$$

DR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Aug 21, 7:25 PM EDT, 36 minutes earlier.

Area forecast discussion, Aug 21, 7:25 PM EDT, 36 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
725 PM EDT Thu Aug 21 2025

...New AVIATION...

.NEAR TERM...
(Through Friday)
Issued at 212 PM EDT Thu Aug 21 2025

Since this time yesterday, our low-mid level flow has turned from
northerly to become weak westerly and southwesterly. This has
occurred well to the south of a cold front that is slowly sagging
south through northern Alabama and Georgia. Satellite-derived PW
imagery shows a very moist air mass overspreading the entire region,
with PW values in the 1.9 to 2.2 inch range.

The front will continue to slowly sag southward through Friday
beneath a lengthy 500 mb trough axis extending from NC all the way
back to coastal TX. So there will be plenty of moisture to interact
with a few different sources of lift, i.e. the seabreeze, the upper
trough, and proximity of the sagging cold front across the middle of
AL and GA.

Heavy rain will be a concern on Friday. PW values in excess of 2
inches will drive torrential rainfall rates beneath storm cores.
Weak westerly flow will run parallel to both the seabreeze front
over Florida and the cold front over AL/GA. This will support some
training and backbuilding of slow-moving storms. CAMS guidance
suggests that an isolated spot or two could get 5-6 inches of rain,
within the part of South Georgia bounded by the WPC Slight Risk of
Excessive Rainfall. Nuisance flooding is likely, and isolated flash
flooding is possible.

&&

.SHORT TERM...
(Friday night through Saturday night)
Issued at 212 PM EDT Thu Aug 21 2025

A quasi-stationary front will be situated across the forecast area
at the start of the short term period. This boundary will continue
to be a focus for shower and thunderstorm development over the
marine area Friday night. By Saturday, as the boundary only drops
slightly south, some enhancement of convective coverage of the
land area is expected as some upper level support arrives as a
trough over the Eastern CONUS begins to amplify. Even with this
influence, lower level flow will be quite weak, so storm motions
on Saturday will be quite slow. Thus, the flash flood threat will
continue especially during the afternoon and evening hours.

&&

.LONG TERM...
(Sunday through Wednesday)
Issued at 212 PM EDT Thu Aug 21 2025

By Sunday, the frontal zone will have moved south of the forecast
area and with the larger Eastern CONUS trough amplifying and
spreading eastward, some drier air will begin to filter into the
western part of the region, reducing rain chances there, while
keeping them quite active in the eastern third of the forecast
area. Things will change markedly by Monday as the trough becomes
established, with northwesterly flow in place across the entire
region. As drier air arrives, thunderstorm coverage through
Tuesday is expected to be minimal. Dewpoints will also drop into
the lower 60s for many inland areas, which will keep heat indices
in check.

By Wednesday another frontal boundary stalls across the Southeast,
bringing a return to a more summer-like pattern for the region.

&&

.AVIATION...
(00Z TAFS)
Issued at 722 PM EDT Thu Aug 21 2025

A batch of showers and storms is moving towards KABY, so have
included a TEMPO TSRA group. Otherwise, showers and storms should
diminish here in the next few hours with the loss of daytime
heating. A pesky stratus deck may develop across Georgia and
Alabama and have attempted to highlight that potential with some
lower SCT groups to give you an idea as to how low they might go,
or LIFR to VLIFR. Ceilings lift tomorrow morning with another
round of showers and storms anticipated across the region Friday
afternoon.

&&

.MARINE...
Issued at 212 PM EDT Thu Aug 21 2025

West to southwest winds will prevail through the weekend ahead of a
weak frontal boundary. Scattered to numerous showers and
thunderstorms are expected starting on Friday and lasting through
Sunday. By Monday, a front will pass through the marine area
shifting winds to an offshore direction and providing a drier
airmass with a decrease in the coverage of storms. Outside of
thunderstorms, winds are expected to be around 10 knots or less with
seas of 1 to 2 feet. However, locally higher winds and seas can be
expected near storms.

&&

.FIRE WEATHER...
Issued at 212 PM EDT Thu Aug 21 2025

A cold front will slowly sag south through Alabama and Georgia
through Saturday. It will then continue to slowly push south of the
Florida state line around Sunday, then exit southeast of the region
on Monday. Proximity of the front will support abundant coverage of
showers and thunderstorms through Sunday, with widespread wetting
rain for many districts through Saturday. Through Saturday, the
abundance of clouds and rain-cooled air will support pockets of poor
dispersion during the afternoon hours. After the weekend, a drier
continental air mass will spread in on Monday, then persist next
Tuesday.

&&

.HYDROLOGY...
Issued at 212 PM EDT Thu Aug 21 2025

With a high PW environment and slow storm motion, locally heavy
rainfall leading to flash flooding is expected through the
weekend. Portions of the region are in a slight risk for flash
flooding on Friday and this could potentially be expanded in later
outlooks and even into Saturday. Localized rainfall amounts of 4-6
inches are possible but widespread areal amounts will be less. As
a result, riverine flooding is not a concern. The main threat
through Sunday will be flash flooding.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   75  91  74  88 /  30  80  50  90
Panama City   77  90  76  88 /  30  60  50  80
Dothan        73  89  72  85 /  30  80  50  80
Albany        74  90  72  85 /  40  80  60  80
Valdosta      73  91  73  88 /  40  80  60  90
Cross City    75  90  74  90 /  40  80  60  90
Apalachicola  78  88  77  87 /  20  60  50  80

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Haner
SHORT TERM...Godsey
LONG TERM....Godsey
AVIATION...Reese
MARINE...Godsey
FIRE WEATHER...Haner
HYDROLOGY...Godsey

In the hours before

Special weather statement, Aug 21, 5:29 PM EDT, 2 hours 32 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
529 PM EDT Thu Aug 21 2025

ALZ067-069-GAZ142>144-212215-
Henry AL-Houston AL-Miller GA-Baker GA-Early GA-
529 PM EDT Thu Aug 21 2025

...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN HENRY...NORTHEASTERN
HOUSTON...MILLER...WEST CENTRAL BAKER AND CENTRAL EARLY COUNTIES
THROUGH 615 PM EDT/515 PM CDT/...

At 529 PM EDT/429 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Colquitt to near
Dothan. Movement was northeast at 25 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Colquitt, Blakely, Dothan, Ashford, Cowarts, Webb, Columbia, Kinsey,
Centerville, Rehobeth, Avon, Gordon, Damascus, Jakin, Memphis, Wilson
Mill, Rock Hill, Barber, Keytons, and Howards Mill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3132 8435 3107 8474 3109 8549 3138 8523
TIME...MOT...LOC 2129Z 237DEG 23KT 3113 8477 3118 8538

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

IG3
Special weather statement, Aug 21, 5:40 PM EDT, 2 hours 21 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
540 PM EDT Thu Aug 21 2025

ALZ067-GAZ120>122-142-212215-
Henry AL-Quitman GA-Randolph GA-Clay GA-Early GA-
540 PM EDT Thu Aug 21 2025

...STRONG THUNDERSTORMS WILL IMPACT EASTERN HENRY...CLAY...
SOUTHWESTERN RANDOLPH...NORTHWESTERN EARLY AND SOUTHERN QUITMAN
COUNTIES THROUGH 615 PM EDT/515 PM CDT/...

At 540 PM EDT/440 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from near Richards Crossroads to
11 miles south of Georgetown to near Fort Gaines to 12 miles west of
Edison to 10 miles northwest of Blakely. Movement was east at 10 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Fort Gaines, Cuthbert, Blakely, Bellville, Haleburg, Bluffton,
Shorterville, Wire Bridge, Carnegie, Hayes, Watson Crossroads,
Scottsboro Crossroads, Ricks Place, Pecan, Thomas Mill Creek,
Hatcher, Morris, Bethel, Springvale, and Fort Gaines-Clay Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3172 8475 3162 8475 3162 8482 3160 8483
      3157 8482 3138 8489 3139 8520 3156 8514
      3159 8520 3170 8530 3170 8522 3174 8520
      3177 8516 3176 8513 3177 8512 3178 8514
      3179 8513 3185 8514 3185 8484
TIME...MOT...LOC 2140Z 256DEG 9KT 3176 8524 3172 8506 3163 8495 3157
8496 3148 8506

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

IG3
Local storm report, Aug 21, 6:24 PM EDT, 1 hour 37 minutes before
Preliminary Local Storm Report
National Weather Service Tallahassee FL
624 PM EDT Thu Aug 21 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0602 PM     Tstm Wnd Gst     1 NW Early Co a/P       31.40N 84.90W
08/21/2025  M49 MPH          Early              GA   AWOS

            AWOS station KBIJ Blakely, GA.

&&

WD
Special weather statement, Aug 21, 6:35 PM EDT, 1 hour 26 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
635 PM EDT Thu Aug 21 2025

GAZ123-125-142-144-212315-
Baker GA-Dougherty GA-Calhoun GA-Early GA-
635 PM EDT Thu Aug 21 2025

...STRONG THUNDERSTORMS WILL IMPACT WESTERN DOUGHERTY...BAKER...
CALHOUN AND NORTHEASTERN EARLY COUNTIES IN SOUTHWESTERN GEORGIA
THROUGH 715 PM EDT...

At 635 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Edison to near Leary to 9 miles southwest
of Newton. Movement was northeast at 20 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Newton, Morgan, Edison, Arlington, Leary, Walker, Douglasville, Iveys
Mill, Milford, Red Store Crossroads, Parksville, Crestview, Holt,
Ducker, Cordrays Mill, Commissary Hill, Turman, Bermuda, Elmodel Wma,
and Bethany.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3163 8461 3164 8460 3162 8459 3164 8458
      3162 8458 3162 8431 3136 8422 3131 8433
      3129 8434 3126 8464 3138 8475 3149 8489
      3150 8482 3152 8481 3155 8482 3162 8474
      3162 8466 3164 8465
TIME...MOT...LOC 2235Z 233DEG 17KT 3155 8478 3149 8457 3120 8444

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

IG3
Special weather statement, Aug 21, 6:49 PM EDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
649 PM EDT Thu Aug 21 2025

GAZ127>129-212330-
Tift GA-Worth GA-Turner GA-
649 PM EDT Thu Aug 21 2025

...STRONG THUNDERSTORMS WILL IMPACT TURNER...WESTERN TIFT AND EASTERN
WORTH COUNTIES THROUGH 730 PM EDT...

At 649 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles west of Pitts to near Doerun. These
storms were nearly stationary.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Sylvester, Ashburn, Tifton, Omega, Poulan, Ty Ty, Worth, Terrell,
Sycamore, Sumner, Rebecca, Minton, Scooterville, Amboy, Anderson
City, Tempy, Inaha, Hobby, Turner Co Airport, and Shingler.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3185 8348 3181 8347 3133 8360 3133 8393
      3181 8382 3180 8380 3180 8361 3185 8361
TIME...MOT...LOC 2249Z 282DEG 3KT 3194 8365 3133 8384

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

IG3
Special weather statement, Aug 21, 7:10 PM EDT, 51 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
710 PM EDT Thu Aug 21 2025

GAZ123-125-126-144-220000-
Lee GA-Baker GA-Dougherty GA-Calhoun GA-
710 PM EDT Thu Aug 21 2025

...A STRONG THUNDERSTORM WILL IMPACT DOUGHERTY...SOUTHWESTERN LEE...
NORTHERN BAKER AND EASTERN CALHOUN COUNTIES IN SOUTHWESTERN GEORGIA
THROUGH 800 PM EDT...

At 709 PM EDT, Doppler radar was tracking a strong thunderstorm near
Leary, or 10 miles east of Morgan, moving northeast at 15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Putney, Albany, Leary, East Albany, Turner City, Marine Corps
Logistics Base, Walker, Radium Springs, Milford, Red Store
Crossroads, Forrester, Lockett Crossing, South Albany, Southwest Ga
Regional A/P, Palmyra, Century, Holt, Ducker, Bermuda, and
Williamsburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3162 8406 3144 8408 3144 8414 3142 8415
      3141 8418 3139 8418 3140 8419 3139 8420
      3137 8456 3161 8454 3162 8448 3162 8430
      3166 8430 3169 8416
TIME...MOT...LOC 2309Z 246DEG 14KT 3151 8442

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

IG3

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 9:43 AM EDTFlood WatchTAEBen Hill, Berrien, Brooks, Colquitt, Cook, Dougherty and 10 more37 hr
Aug 22, 5:07 PM EDTAreal Flood AdvisoryTAEClay3 hr
Aug 22, 5:08 PM EDTSpecial Weather StatementTAELowndes52 min
Aug 22, 5:18 PM EDTAreal Flood AdvisoryTAEBrooks, Lanier, Lowndes2 hr
Aug 22, 5:22 PM EDTAreal Flood AdvisoryTAEThomas64 min
Aug 22, 6:00 PM EDTSpecial Weather StatementTAELanier45 min
Aug 22, 7:23 PM EDTAreal Flood AdvisoryTAEBaker, Miller, Mitchell118 min
Aug 22, 7:53 PM EDTSpecial Weather StatementTAEDougherty52 min

Nearby

Flash Flood Warnings in Georgia, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.